MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P55; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P55; INTRAVASCULAR ADMINISTRATION SET
Model Number 515117
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd phaseal¿ protector p55 coring occurred.There was no report of patient impact.The following information was provided by the initial reporter, translated from japanese to english: this report is about coring the rubber stopper for a vial.When the protector was attached to the vial to prepare endoxan, coring "occurred".The rubber piece was mixed inside.
 
Event or Problem Description
It was reported that during use with bd phaseal¿ protector p55 coring occurred.There was no report of patient impact.The following information was provided by the initial reporter, translated from japanese to english: this report is about coring the rubber stopper for a vial.When the protector was attached to the vial to prepare endoxan, coring ocurred.The rubber piece was mixed inside.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 13-jun-2023.H.6.Investigation summary: one protector connected to a vial was provided to our quality team for investigation.The product was visually inspected, the protector penetrated the vial stopper properly, however, it was noted the spike of the protector was bent and a particle was observed within the vial.Characterization testing was performed and found the particle was consistent with material from the rubber stopper of the vial.It cannot be determined whether the spike tip was bent before use or during the connection of the device.A device history review was performed for lot 2205106, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported incident.Fragmentation testing is performed during manufacturing to evaluate any particulates generated after ten activations.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.Based on the available information we are not able to identify a definitive root cause at this time.The m12 assembly fixture is recommended to ease the connection of the protector to the vial.Complaints received for this device and reported condition will continue to be tracked and trended for future occurrence.

Brand Name
BD PHASEAL¿ PROTECTOR P55
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17202113
Report Number3003152976-2023-00249
Device Sequence Number6666734
Product Code ONB
UDI-Device Identifier00382905151170
UDI-Public(01)00382905151170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515117
Device Catalogue Number515117
Device Lot Number2205106
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown